Funnel Cloud, Mower
- When
- July 1, 4:40 PM CST
- Where
- Mower County, 0.5 mi E of Le Roy
- Reported by
- Broadcast Media
- Coordinates
- 43.520, -92.510
A funnel cloud was sighted near Le Roy.
A broken line of slow moving showers and storms developed over parts of southeast Minnesota during the late afternoon of July 1st. The activity formed a funnel cloud that was sighted near Le Roy (Mower County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A broken line of slow moving showers and storms developed over parts of southeast Minnesota during the late afternoon of July 1st. The activity formed a funnel cloud that was sighted near Le Roy (Mower County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 1, 3:02 PM CST, 1 hour 38 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 402 PM CDT Thu Jul 1 2021 .UPDATE...through This Evening Issued at 352 PM CDT Thu Jul 1 2021 Water vapor imagery shows a shortwave trough moving south across Minnesota. This system will bring a broken 6-8K deck of clouds to much of the area this afternoon and evening. Soundings continue to show weak capping mainly west of the Mississippi River. As a result, we will continue to see isolated showers in these areas through mid evening. && .SHORT TERM...(This evening through Friday) Issued at 231 PM CDT Thu Jul 1 2021 Latest 18z surface analysis shows weak cold front extending from northwest Minnesota to southern Wisconsin and high pressure over southern Ontario. With daytime heating diurnal cumulus has developed across central Wisconsin per the latest visible satellite imagery. Surface ridge builds over the Upper Peninsula of Michigan and much of Wisconsin tonight into Friday. Subsidence underneath ridge will provide mostly clear/mostly sunny skies and slightly cooler temperatures. High temperatures are expected to be in the upper 70s to lower/middle 80s. With light winds and clear skies...patchy fog will develop after 06z in river valleys tonight. The fog is not expected to be widespread in river valleys...will leave mention of fog out for now. .LONG TERM...(Friday night through Thursday) Issued at 231 PM CDT Thu Jul 1 2021 As the holiday weekend approaches, dry and very warm conditions are still expected. A mid-level low in the Eastern Great Lakes region will move east Friday night leading to warm inflow to the region Saturday and Sunday. Temps will be in the upper 80s to low 90s Saturday before climbing into the low/mid 90s on Sunday. Moisture transport over the region picks up Saturday night into Sunday raising dewpoints to the mid 60s. Heat will be the main hazard to keep an eye on this weekend. Monday through Wednesday is our next opportunity for some precip. Lower amplitude flow with embedded shortwaves sets up across the Upper Midwest and could lead to periods of convection during this time. We are also monitoring the possiblity of a frontal passage from the northwest Monday into Tuesday. Because predictability of timing and strength of any precip remains low, broad-brushed rain chances continue to be utilized. For now, warmer temperatures can continue to be expected through Wednesday with dew points in the mid/upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1224 PM CDT Thu Jul 1 2021 Surface ridge will be the dominant weather feature through the taf period. With daytime heating during the day cumulus field will develop across parts of the area this afternoon. An isolated shower will be possible mainly over central Wisconsin. Light winds and clear skies over the area tonight...will allow for fog development in river valleys tonight. However...fog will not be widespread in the Mississippi River valley. Will leave out of LSE taf site. Otherwise...VFR conditions are expected to prevail at both taf sites through period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Boyne SHORT TERM...DTJ LONG TERM...KAA AVIATION...DTJ
Hazardous Weather Outlook National Weather Service La Crosse WI 517 AM CDT Thu Jul 1 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 517 AM CDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Storm chances return for Monday through Wednesday. It is too early to discern if there would be a severe weather threat. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
The La Crosse radar (KARX), 111 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near Le Roy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2021Every state in 2021This day in weather historyWarnings in Minnesota, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970149.